Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Permutation invariant functionals of Lévy processes


Authors: F. Baumgartner and S. Geiss
Journal: Trans. Amer. Math. Soc. 369 (2017), 8607-8641
MSC (2010): Primary 60G51; Secondary 37A05, 20B99, 20Bxx, 22D40
DOI: https://doi.org/10.1090/tran/7001
Published electronically: May 30, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study natural invariance properties of functionals defined on Lévy processes and show that they can be described by a simplified structure of the deterministic chaos kernels in Itô's chaos expansion. These structural properties of the kernels relate intrinsically to a measurability with respect to invariant $ \sigma $-algebras. This makes it possible to apply deterministic functions to invariant functionals on Lévy processes while keeping the simplified structure of the kernels. This stability is crucial for applications. Examples are given as well.


References [Enhancements On Off] (What's this?)

  • [1] David Applebaum, Lévy processes and stochastic calculus, 2nd ed., Cambridge Studies in Advanced Mathematics, vol. 116, Cambridge University Press, Cambridge, 2009. MR 2512800
  • [2] Heinz Bauer, Measure and integration theory, de Gruyter Studies in Mathematics, vol. 26, Walter de Gruyter & Co., Berlin, 2001. Translated from the German by Robert B. Burckel. MR 1897176
  • [3] F. Baumgartner and S. Geiss,
    Permutation invariant functionals of Lévy processes,
    arXiv 1407.3645v1.
  • [4] Patrick Billingsley, Convergence of probability measures, 2nd ed., Wiley Series in Probability and Statistics: Probability and Statistics, John Wiley & Sons, Inc., New York, 1999. A Wiley-Interscience Publication. MR 1700749
  • [5] Philippe Briand and Céline Labart, Simulation of BSDEs by Wiener chaos expansion, Ann. Appl. Probab. 24 (2014), no. 3, 1129-1171. MR 3199982, https://doi.org/10.1214/13-AAP943
  • [6] Paolo Di Tella and Hans-Jürgen Engelbert, The chaotic representation property of compensated-covariation stable families of martingales, Ann. Probab. 44 (2016), no. 6, 3965-4005. MR 3572329, https://doi.org/10.1214/15-AOP1066
  • [7] M. Eddahbi, J. L. Solé, and J. Vives, A Stroock formula for a certain class of Lévy processes and applications to finance, J. Appl. Math. Stoch. Anal. 3 (2005), 211-235. MR 2203030, https://doi.org/10.1155/JAMSA.2005.211
  • [8] Christel Geiss, Stefan Geiss, and Eija Laukkarinen, A note on Malliavin fractional smoothness for Lévy processes and approximation, Potential Anal. 39 (2013), no. 3, 203-230. MR 3102985, https://doi.org/10.1007/s11118-012-9326-5
  • [9] Christel Geiss and Céline Labart, Simulation of BSDEs with jumps by Wiener Chaos expansion, Stochastic Process. Appl. 126 (2016), no. 7, 2123-2162. MR 3483749, https://doi.org/10.1016/j.spa.2016.01.006
  • [10] Christel Geiss and Eija Laukkarinen, Denseness of certain smooth Lévy functionals in $ \mathbb{D}_{1,2}$, Probab. Math. Statist. 31 (2011), no. 1, 1-15. MR 2804974
  • [11] C. Geiss and A. Steinicke,
    $ L_2$-variation of Lévy driven BSDEs with non-smooth terminal conditions,
    ArXiv 1212.3420v3.
  • [12] Christel Geiss and Alexander Steinicke, $ L_2$-variation of Lévy driven BSDEs with non-smooth terminal conditions, Bernoulli 22 (2016), no. 2, 995-1025. MR 3449806, https://doi.org/10.3150/14-BEJ684
  • [13] Kiyosi Itô, Spectral type of the shift transformation of differential processes with stationary increments, Trans. Amer. Math. Soc. 81 (1956), 253-263. MR 0077017
  • [14] Olav Kallenberg, Foundations of modern probability, 2nd ed., Probability and its Applications (New York), Springer-Verlag, New York, 2002. MR 1876169
  • [15] Günter Last and Mathew D. Penrose, Poisson process Fock space representation, chaos expansion and covariance inequalities, Probab. Theory Related Fields 150 (2011), no. 3-4, 663-690. MR 2824870, https://doi.org/10.1007/s00440-010-0288-5
  • [16] Yuh-Jia Lee and Hsin-Hung Shih, The product formula of multiple Lévy-Itô integrals, Bull. Inst. Math. Acad. Sinica 32 (2004), no. 2, 71-95. MR 2069183
  • [17] David Nualart and Wim Schoutens, Chaotic and predictable representations for Lévy processes, Stochastic Process. Appl. 90 (2000), no. 1, 109-122. MR 1787127, https://doi.org/10.1016/S0304-4149(00)00035-1
  • [18] Giovanni Peccati and Murad S. Taqqu, Wiener chaos: moments, cumulants and diagrams, Bocconi & Springer Series, vol. 1, Springer, Milan; Bocconi University Press, Milan, 2011. A survey with computer implementation; Supplementary material available online. MR 2791919
  • [19] Nicolas Privault, Stochastic analysis in discrete and continuous settings with normal martingales, Lecture Notes in Mathematics, vol. 1982, Springer-Verlag, Berlin, 2009. MR 2531026
  • [20] Philip E. Protter, Stochastic integration and differential equations, 2nd ed., Applications of Mathematics (New York), vol. 21, Springer-Verlag, Berlin, 2004. Stochastic Modelling and Applied Probability. MR 2020294
  • [21] Ken-iti Sato, Lévy processes and infinitely divisible distributions, Cambridge Studies in Advanced Mathematics, vol. 68, Cambridge University Press, Cambridge, 1999. Translated from the 1990 Japanese original; Revised by the author. MR 1739520
  • [22] A. N. Shiryaev, Probability, 2nd ed., Graduate Texts in Mathematics, vol. 95, Springer-Verlag, New York, 1996. Translated from the first (1980) Russian edition by R. P. Boas. MR 1368405
  • [23] Josep Lluís Solé and Frederic Utzet, On the orthogonal polynomials associated with a Lévy process, Ann. Probab. 36 (2008), no. 2, 765-795. MR 2393997, https://doi.org/10.1214/07-AOP343
  • [24] Josep Lluís Solé, Frederic Utzet, and Josep Vives, Chaos expansions and Malliavin calculus for Lévy processes, Stochastic analysis and applications, Abel Symp., vol. 2, Springer, Berlin, 2007, pp. 595-612. MR 2397807, https://doi.org/10.1007/978-3-540-70847-6_27
  • [25] Shan Jian Tang and Xun Jing Li, Necessary conditions for optimal control of stochastic systems with random jumps, SIAM J. Control Optim. 32 (1994), no. 5, 1447-1475. MR 1288257, https://doi.org/10.1137/S0363012992233858
  • [26] Wing Yan Yip, David A. Stephens, and Sofia C. Olhede, The explicit chaotic representation of the powers of increments of Lévy processes, Stochastics 82 (2010), no. 1-3, 257-290. MR 2677549, https://doi.org/10.1080/17442501003625263

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 60G51, 37A05, 20B99, 20Bxx, 22D40

Retrieve articles in all journals with MSC (2010): 60G51, 37A05, 20B99, 20Bxx, 22D40


Additional Information

F. Baumgartner
Affiliation: Department of Mathematics, University of Innsbruck, Technikerstraße 13, A-6020 Innsbruck, Austria
Email: florian.baumgartner@uibk.ac.at

S. Geiss
Affiliation: Department of Mathematics and Statistics, University of Jyväskylä, P.O. Box 35 (MaD), FI-40014 University of Jyväskylä, Finland
Email: stefan.geiss@jyu.fi

DOI: https://doi.org/10.1090/tran/7001
Received by editor(s): November 21, 2014
Received by editor(s) in revised form: January 29, 2016
Published electronically: May 30, 2017
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society